Open Access
October 2015 On the classifications of unitary matrices
Krishnendu Gongopadhyay, John R. Parker, Shiv Parsad
Osaka J. Math. 52(4): 959-993 (October 2015).


We classify the dynamical action of matrices in $\mathrm{SU}(p, q)$ using the coefficients of their characteristic polynomial. This generalises earlier work of Goldman for $\mathrm{SU}(2, 1)$ and the classical result for $\mathrm{SU}(1, 1)$, which is conjugate to $\mathrm{SL}(2, \mathbb{R})$. As geometrical applications, we show how this enables us to classify automorphisms of real and complex hyperbolic space and anti de Sitter space.


Download Citation

Krishnendu Gongopadhyay. John R. Parker. Shiv Parsad. "On the classifications of unitary matrices." Osaka J. Math. 52 (4) 959 - 993, October 2015.


Published: October 2015
First available in Project Euclid: 18 November 2015

zbMATH: 1336.51006
MathSciNet: MR3426624

Primary: 51F25
Secondary: 20H20

Rights: Copyright © 2015 Osaka University and Osaka City University, Departments of Mathematics

Vol.52 • No. 4 • October 2015
Back to Top